Alert archive / Wisconsin / Beach Hazards Statements in 2023

Beach Hazards Statement 10, NWS Milwaukee, WI

August 25, 20235 counties in Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Aug 25, 2023, 3:04 PM CDT for 5 counties in Wisconsin. It took effect at Aug 26, 2023, 10:00 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2023, 3:04 PM CDT (20:04 UTC)
In effect from
Aug 26, 2023, 10:00 AM CDT
Expired
Aug 27, 2023, 7:00 AM CDT
In force
21 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2023-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2023-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

508 
WHUS43 KMKX 252004
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
304 PM CDT Fri Aug 25 2023

WIZ052-060-066-071-072-260415-
/O.NEW.KMKX.BH.S.0010.230826T1500Z-230827T0900Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
304 PM CDT Fri Aug 25 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include  

     Blue Harbor Beach in Sheboygan...

     North Beach in Port Washington...

     Atwater Beach in Village of Shorewood...

     Wind Point Lighthouse Beach in Racine...

     Simmons Island Beach in Kenosha...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
6 follow-up statements
808 
WHUS43 KMKX 260158
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
858 PM CDT Fri Aug 25 2023

WIZ052-060-066-071-072-261000-
/O.CON.KMKX.BH.S.0010.230826T1500Z-230827T0900Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
858 PM CDT Fri Aug 25 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY
MORNING THROUGH LATE SATURDAY NIGHT...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Blue Harbor Beach in Sheboygan...

     North Beach in Port Washington...

     Atwater Beach in Village of Shorewood...

     Wind Point Lighthouse Beach in Racine...

     Simmons Island Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
229 
WHUS43 KMKX 260809
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
309 AM CDT Sat Aug 26 2023

WIZ052-060-066-071-072-261615-
/O.CON.KMKX.BH.S.0010.230826T1500Z-230827T0900Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
309 AM CDT Sat Aug 26 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM CDT THIS
MORNING THROUGH LATE TONIGHT...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...From this morning through late tonight.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  
     Vollrath Park in Sheboygan...

     North Beach in Port Washington...

     Big Bay Beach in the Village of Whitefish Bay...

     Mckinley Beach in Milwaukee...

     North Beach in Racine...

     Simmons Island Beach in Kenosha...

    
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
761 
WHUS43 KMKX 261427
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
927 AM CDT Sat Aug 26 2023

WIZ052-060-066-071-072-262230-
/O.CON.KMKX.BH.S.0010.230826T1500Z-230827T0900Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
927 AM CDT Sat Aug 26 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...Through late tonight.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include  

     Blue Harbor Beach in Sheboygan...

     North Beach in Port Washington...

     Mckinley Beach in Milwaukee...

     North Beach in Racine...

     Simmons Island Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
868 
WHUS43 KMKX 261950
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
250 PM CDT Sat Aug 26 2023

WIZ052-060-066-071-072-270400-
/O.EXT.KMKX.BH.S.0010.000000T0000Z-230827T1200Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
250 PM CDT Sat Aug 26 2023

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY MORNING...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...Through Sunday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  
     North Beach in Port Washington...

     Harrington State Park Beaches...

     Atwater Beach in Village of Shorewood...

     Wind Point Lighthouse Beach in Racine...

     Simmons Island Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
428 
WHUS43 KMKX 270150
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
850 PM CDT Sat Aug 26 2023

WIZ052-060-066-071-072-271000-
/O.CON.KMKX.BH.S.0010.000000T0000Z-230827T1200Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
850 PM CDT Sat Aug 26 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT
SUNDAY...

* WHAT...Life threatening waves of 4 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...Until 7 AM CDT Sunday.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include:
  
     North Beach in Port Washington...

     Harrington State Park Beaches...

     Atwater Beach in Village of Shorewood...

     Wind Point Lighthouse Beach in Racine...

     Simmons Island Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
430 
WHUS43 KMKX 270859
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
359 AM CDT Sun Aug 27 2023

WIZ052-060-066-071-072-271200-
/O.CON.KMKX.BH.S.0010.000000T0000Z-230827T1200Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
359 AM CDT Sun Aug 27 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...Life threatening waves of 4 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...Until 7 AM CDT Sunday.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Vollrath Park in Sheboygan...

     Harrington State Park Beaches...

     Mckinley Beach in Milwaukee...

     Shoop Park Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

     Simmons Island Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 25, 11:53 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 25, 11:53 AM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1153 AM CDT Fri Aug 25 2023

.UPDATE...
(Issued 1155 AM CDT Fri Aug 25 2023)

Showers largely forced from a weak upper level wave will continue
to dissipate over the next couple hours as the forcing slides out
and drier air infiltrates the area. This has already eaten away at
clouds surrounding the CWA. This drier air is most obvious at
850mb but somewhat exists at 700mb as well. The faster the clouds
clear out the better the chance for temperatures to sneak into the
upper 80s, primarily further west where their will be better
mixing in addition to more westerly wind direction.

Surface low pressure will gradually strengthen and push in from
the central US through the rest of the day and into tonight. The
surface front will come through slowly overnight tonight. The
question will be whether we see much in the way of precip from
this front. Models indicate a pretty substantial area of dry air
in the mid levels that will not easily be overcome to bring precip
to the region. 15-30% chances exist across the northern parts of
the CWA while chances further south appear more isolated in
nature with a more 10-15% chance. Certain models indicate some
increased shower chances into the early morning but the
environment does not seem to support it outside of some mild
surface convergence from the lake to land friction.

Kuroski

&&

.SHORT TERM...
(Issued 422 AM CDT Fri Aug 25 2023)

Today through Saturday:

Weak high pressure over nrn WI will across the lake this afternoon
and evening, while a wave of low pressure tracks across srn IA
today into central IL for this evening. Isolated to possibly
scattered high based, light showers will be possible today as an
area of 850-700 MB warm advection and frontogenesis approaches
from the west. Deep convection is expected to remain west and
south of srn WI closer to the sfc wave.

For tnt the shortwave trough currently over srn Manitoba will move
from the nrn Great Lakes into the Lower Great Lakes and will help
drive a cold front swd across the region. Breezy nnely winds,
broken stratocumulus clouds, and relatively cool temps will then
prevail on Sat. A Beach Hazard Statement will likely be needed for
Lake MI beaches.

Gehring

&&

.LONG TERM...
(Issued 422 AM CDT Fri Aug 25 2023)

Saturday night through Thursday:

A w-e high pressure area will settle into the the Great Lakes from
Canada for Sunday bringing drier air and pleasant temps. Light sly
winds and slightly warming temps will return for Mon, but a large
digging and deepening upper trough will settle over the Great
Lakes from Canada. There will be chances of showers with the upper
trough and associated cold front early in the week. The meridional
jet stream pattern will then shift ewd with a shortwave upper
ridge moving into the area on Thu. Thus a warming trend for later
in the week.

Gehring

&&

.AVIATION...
(Issued 1155 AM CDT Fri Aug 25 2023)

Clouds are gradually being eaten away and thus we should see MVFR
CIGS rise and scatter to some degree. Midlevel CIGS seem more
likely to persist through the day but even those to some degree
will likely see some dissipating. Light and variable winds will
dominate the rest of today and tonight but behind the weak front
coming through tonight winds will turn north to northeast. A
period of MVFR/IFR CIGS should return behind the front but like
today should gradually scatter and raise during the day. Some
MVFR VSBYS are possibly further west tonight with some patchy fog
but should large leave the TAF sites at VFR outside of maybe and
hour or 2 reaching 5sm, quickly clearing as we get daylight.

Kuroski

&&

.MARINE...
(Issued 422 AM CDT Fri Aug 25 2023)

Modest northerly winds will become light and variable this
afternoon and evening as high pressure around 30.0 inches moves
across Lake Michigan. A cold front will then move north to south
across the lake late this evening into the overnight as large high
pressure builds across Ontario. Breezy north winds are then
expected Saturday into Saturday evening. High pressure of 30.1
inches then builds north to south across the lake for Sunday into
Sunday evening with lessening winds and waves. A Small Craft
Advisory will likely be needed from Sheboygan to Winthrop Harbor
Saturday afternoon and night.

Gehring

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 25, 3:38 AM CDT, 11 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
338 AM CDT Fri Aug 25 2023

WIZ046-047-051-052-056>060-062>072-260845-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
338 AM CDT Fri Aug 25 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A High Swim Risk is likely at Lake Michigan beaches on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-260845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
338 AM CDT Fri Aug 25 2023

This Hazardous Weather Outlook is for the nearshore waters
from Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Breezy northeast winds and building waves will likely reach Small
Craft Advisory levels Saturday afternoon and night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-260845-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
338 AM CDT Fri Aug 25 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

There are slight chances for thunderstorms this afternoon and
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Breezy north winds and building waves are expected on Saturday for
central and southern Lake Michigan.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:11 PM CDTSpecial Weather StatementMKXWalworth34 min
Aug 24, 7:20 PM CDTSpecial Marine WarningMKX25 min
Aug 24, 7:43 PM CDTSpecial Weather StatementMKXWalworth32 min
Aug 24, 7:50 PM CDTSevere Thunderstorm WarningMKXWalworth30 min
Aug 25, 3:01 PM CDTSmall Craft AdvisoryMKX40 hr

Nearby

Beach Hazards Statements in Wisconsin, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.